Pennsylvania, 2010Damaging Winds in Pennsylvania, September 22, 2010
September 22, 2010 · NWS CTP · 25 events in 12 counties and zones
A cold front triggered numerous severe thunderstorms across central Pennsylvania during the afternoon and evening. The strongest storms organized into intense bowing line segments and produced extensive downburst straight line wind damage and isolated one-inch diameter hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- $135,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front triggered numerous severe thunderstorms across central Pennsylvania during the afternoon and evening. The strongest storms organized into intense bowing line segments and produced extensive downburst straight line wind damage and isolated one-inch diameter hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 22, 1:16 PM EST, 32 minutes earlier.
Area forecast discussion, Sep 22, 1:16 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
216 PM EDT WED SEP 22 2010
.SYNOPSIS...
A COLD FRONT WILL PUSH INTO PENNSYLVANIA AND BECOME STATIONARY
OVER SOUTHERN PENNSYLVANIA TONIGHT. IT WILL THEN RETREAT NORTHWARD
AS A WARM FRONT ON THURSDAY. UNSEASONABLY WARM TO EVEN HOT WEATHER
WILL CONTINUE UNTIL ANOTHER COLD FRONT MOVES THROUGH THE REGION
LATER FRIDAY OR EARLY SATURDAY.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
SWOMCD ISSUED FOR THE REGION AS CAPE RISING AND CINS DECREASING WITH
ABNORMALLY HIGH TEMPS FOR SEPT OCCURRING. S/WV NOTED BY SPC OVER
NWRN PA MAY BE THE FIRST TRIGGER FOR CONVECTION TO BECOME BETTER
ORGANIZED FOR THIS EVENING. STORM CELLS ARE GENERALLY MOVING
40-50KTS WITH GOOD MID LEVEL FLOW. LAPSE RATES STEEPENING SLIGHTLY
AT MID LVLS. LLVL HELICITY NOT IMPRESSIVE AND MAINLY UNIDIR SHEAR
ALOFT. SO...MOST STORMS WILL BE ORGANIZED AS BOW SEGMENTS OR
MULTI-CELL CLUSTERS.
CU FIELD DEVELOPING OVER SC MTS THE FIRST SIGN OF LLVL INSTABILITY
AND EXPECT STORMS TO GROW FROM THERE AS WELL...ESP SINCE A WEAK VORT
MAX IS MOVING THRU EARLY THIS EVENING. THIS COULD GROW INTO A
PRE-FRONTAL LINE AS THE VORT MAX PUSHES INTO THE SERN PIEDMONT.
EXPECT TSTMS ASSOCD WITH THE MAIN MID-LVL CIRCULATION TO CROSS THE
NRN MTS AND ALSO THE CENT MTS LATE THIS AFTN AND EVENING...DYING OUT
AS THE SUN SETS ON THIS SUMMER SEASON.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH THURSDAY NIGHT/...
COLD FRONT CURR N OF THE AREA SHOULD PRESS SWRD AND STALL OUT
SOMEWHERE OVER OUR SRN TIER TONIGHT...ENDING THE SHRA/TSRA BY
MIDNIGHT. WHILE IT MAY CLEAR OUT INITIALLY IN THE NRN MTS...EXPECT
LOW STRATUS AND/OR FOG TO DEVELOP LATER TONIGHT IN RESPONSE TO
RADIATIONAL COOLING AND LITTLE MOVEMENT TO THE DEWPOINTS.
THE FRONT SHOULD RETURN NWRD AS A WARM FRONT ON THUR...BUT MSTR
LACKING AND FORCING WEAK...SO WILL KEEP POPS IN THE 20-30 PCT
RANGE FOR THE DAYLIGHT HRS. THEN...FORCING GOES WELL TO THE N BY
EARLY EVENING...SO NIL POPS PLANNED FOR THUR NIGHT.
TEMPS TONIGHT WILL DIP INTO THE M50S IN THE N WITH FULL COOLING TO
SLIGHTLY DECREASING DEWPOINTS. ELSEWHERE...U50S TO M60S WILL BE
GOOD AS...AGAIN...DEWPOINTS DIP VERY LITTLE. TEMPS THURSDAY WILL
RETURN TO THE VERY WARM RANGE WITH 8H TEMPS CLIMBING BACK INTO THE
UPPER TEENS BY LATE IN THE DAY. THUR NIGHT SHOULD BE MAINLY CLEAR
AND WARM FOR EARLT AUTUMN.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
MEDIUM RANGE MODELS NOW COMING INTO MUCH BETTER AGREEMENT ON
TRANSITION FROM EARLY PERIOD ZONAL ACROSS NORTHERN CONUS AND
SOUTHERN CANADA TO MID LATITUDE BLOCKING ACROSS THE CONUS BY EARLY
NEXT WEEK. IN PARTICULAR...THE TIMING AND EVOLUTION OF A DEEP
CUTOFF LOW THIS WEEKEND FROM A NOW OFFSHORE PACIFIC SYSTEM IS MUCH
MORE CONSISTENT BETWEEN THE ECMWF AND GFS...WHICH HAD BEEN SEVERAL
HUNDRED MILES APART IN THEIR SOLUTIONS BY MON AND TUE. THE CURRENT
SIMULATIONS SUGGEST THE STRONG PACIFIC SHORTWAVE WILL CREST THE
PACNW WILL CROSS THE CANADIAN ROCKIES AND THEN DIG SOUTHWARD
ACROSS ALBERTA AND SASKATCHEWAN BY FRIDAY NIGHT AND SATURDAY
BEFORE CUTTING OFF OVER THE UPPER MIDWEST ON SATURDAY.
AT THE SAME TIME...DEEP SUBTROPICAL MOISTURE WILL GATHER IN THE
NORTHERN GULF AND BE ADVECTED NORTHWARD LATE THIS WEEKEND AND
EARLY NEXT WEEK OVER THE SOUTHEASTERN STATES INTO THE OHIO VALLEY.
THE POTENTIAL EXISTS FOR LOCALLY HEAVY RAINFALL OVER THE CENTRAL
APPALACHIANS AND PORTIONS OF THE OHIO VALLEY IN THIS SCENARIO...
WITH AT LEAST SOME RAINFALL EXPECTED TO REACH CENTRAL PENNSYLVANIA
BY TUESDAY AND OR WEDNESDAY AS SURGING DEEP LAYER MOISTURE AND AN
INVERTED SURFACE TROF TAKE SHAPE ACROSS THE REGION.
FRIDAY COULD TURN OUT TO BE THE WARMEST DAY WE'LL SEE UNTIL NEXT
SPRING AS A TONGUE OF +16-18C AIR AT 850 MB SPREADS NE ACROSS THE
CWA. MAX TEMPS FRIDAY SHOULD BE A COUPLE DEG F WARMER THAN WEDNESDAY
AND THURSDAY'S ACROSS THE NRN AND WRN MTNS...BUT SIMILAR TO
WEDNESDAY'S ACROSS THE REST OF THE FCST AREA. MAXS FRIDAY WILL BE
77-82F OVER THE NRN AND WRN MTNS...AND IN THE MID TO UPPER 80S
ACROSS THE CENTRAL AND SOUTHERN VALLEYS.
BETTER DEEP LAYER SHEAR /NEAR AN APPROACHING COLD FRONT AND THE
RIGHT ENTRANCE REGION OF 100 KT 300 MB JET/ WILL BRING THE THREAT OF
SCTD STRONG TO POSSIBLY SVR TSRA FRIDAY AFTERNOON AND EVENING.
AFTER SOME CLOUDS AND SCATTERED MORNING SHOWERS SATURDAY...MOST OF
THE DAY WILL BE DRY AND MUCH COOLER UNDER STRONG LLVL NEG THETA-E
ADVECTION FROM THE NORTH. TEMPS SATURDAY WILL ONLY REACH THE LOWER
60S FOR A HIGH ACROSS THE NW MTNS...WITH UPPER 60S TO LOWER 70S
THROUGHOUT THE CENTRAL THIRD OF THE STATE. HIGHS ACROSS THE FAR SE
SHOULD STILL MAKE IT TO THE UPPER 70S THANKS TO LAGGING STRONG COLD
ADVECTION AND ABUNDANT LATE MORNING/AFTERNOON SUNSHINE.
FOR THE LAST SEVERAL DAYS THE WEEKEND LOOKED TO BE DRY AND
SEASONABLY COOL. TODAY...A GREAT DEAL OF UNCERTAINTY EXITS AT THE
END OF THE PD WITH LONG TERM GUIDANCE INDICATING A POTENTIAL
SIGNIFICANT PATTERN CHANGE. THE GFS AND ECMWF AMONG OTHERS
FORECAST NRN STREAM ENERGY TO EMERGE FROM THE ROCKIES AND DIVE
SOUTH THROUGH THE TN VALLEY...ULTIMATELY LEADING TO A CLOSED OFF
UPPER LOW SOMEWHERE OVER THE SOUTHEASTERN U.S. WHILE SEASONABLY
COOL WOULD STILL BE THE CALL GIVEN THIS SITU...CHANCES FOR PCPN
COULD BE QUITE A BIT HIGHER FOR SUNDAY INTO TUESDAY SHOULD THIS
PATTERN PAN OUT.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A COLD FRONT IS MAKING ITS WAY ACROSS NORTHERN PENNSYLVANIA AND
SOUTHERN NEW YORK THIS AFTERNOON. THIS FRONT WILL MOVE A LINE OF
THUNDERSTORMS AND SHOWERS THROUGH CENTRAL PA THIS AFTERNOON AND
EVENING. A WARM FRONT SHOULD MOVE THROUGH TOMORROW. WITH ANOTHER COLD
FRONT EXPECTED TO MOVE THROUGH THE AREA LATE FRIDAY OR EARLY
SATURDAY.
EXPECT TEMPORARILY IFR CONDITIONS IN AND AROUND THE SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE LINE OF STORMS WILL
MOVE THROUGH CENTRAL PA FROM 19Z-00Z. LOW CLOUDS/FOG IS PROGGED
FOR THE NRN MTS POST FROPA TONIGHT. CONFIDENCE IN IFR OR LOWER
VIS/CIGS AT BFD IS MEDIUM/MODERATE BASED ON CATG PROBABILISTIC
GUIDANCE AND MOS. THE DATA ALSO SUGGESTS IFR CONDS AT JST AND IPT.
EXPECT PREDOMINATELY VFR FLYING THURS AS A WEAK RIDGE OF HIGH PRES
WILL BRIEFLY SLIDE INTO THE AREA TONIGHT...ENDING ANY LINGERING
SHOWER OR TSTM ACTIVITY BY MIDNIGHT. THE WARM FRONT LIFTING BACK N
COULD MAKE SOME LIGHT SHRA - MAINLY IN THE NW ON THURS.
OUTLOOK...
FRI...VFR. MVFR SHRA/ISOLD TSRA POSSIBLE LATE.
SAT...MAINLY VFR W/MVFR PSBL NRN TIER. GUSTY NW WNDS.
SUN...VFR.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...DEVOIR/GARTNER
AVIATION...CERU/STEINBUGL
Hazardous weather outlook, Sep 22, 1:41 PM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
241 PM EDT WED SEP 22 2010
PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-231845-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
241 PM EDT WED SEP 22 2010
...SEVERE THUNDERSTORM WATCH 681 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ004-005-231845-
WARREN-MCKEAN-
241 PM EDT WED SEP 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 22, 1:41 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
241 PM EDT WED SEP 22 2010
PAZ056-057-063-221915-
CUMBERLAND PA-DAUPHIN PA-PERRY PA-
241 PM EDT WED SEP 22 2010
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PERRY...NORTHEASTERN
CUMBERLAND AND WESTERN DAUPHIN COUNTIES...
AT 238 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARLISLE...MOVING EAST
AT 40 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR DUNCANNON AROUND 255 PM...DAUPHIN AROUND 300 PM...ROCKVILLE
AROUND 305 PM AND ELLENDALE FORGE AROUND 310 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 54 AND 74...I-83 BETWEEN MILE MARKERS 42
AND 50...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
22...ROUTE 322...ROUTE 322/22.
LAT...LON 4052 7683 4024 7672 4025 7728 4043 7731
FORECASTER: HOLMES/JMC
Thunderstorm Wind, Clearfield
- When
- September 22, 1:48 PM EST
- Where
- Clearfield County, 2.28 mi SSE of Tyler
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Park/Forest Service
- Coordinates
- 41.202, -78.507
Thunderstorm winds estimated near 60 mph knocked down trees in and around Parker Dam State Park. The severe winds also damaged an awning on one camper. The downed trees and large branches blocked both lanes along Tyler Road just northwest of the park, and the debris needed to be removed by heavy equipment. The wind damage extended farther east along the Caledonia Pike (Quehanna Highway) from southern Elk County to Karthaus.
Thunderstorm Wind, Cumberland
- When
- September 22, 2:39 PM EST
- Where
- Cumberland County, 0.77 mi SE of Boiling Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.142, -77.120
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires on Leidigh Drive in South Middleton Township southeast of Carlisle near Boiling Springs.
Thunderstorm Wind, Clinton
- When
- September 22, 2:54 PM EST
- Where
- Clinton County, Lock Haven
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.130, -77.430
Thunderstorm winds estimated near 60 mph knocked down numerous trees and utility wires in and around Lock Haven.
Thunderstorm Wind, York
- When
- September 22, 2:55 PM EST
- Where
- York County, Siddonsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.150, -76.970
Thunderstorm winds estimated near 60 mph knocked down large tree branches near Siddonsburg.
Thunderstorm Wind, Lycoming
- When
- September 22, 3:07 PM EST
- Where
- Lycoming County, Jersey Shr
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.200, -77.270
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Jersey Shore.
Thunderstorm Wind, Adams
- When
- September 22, 3:18 PM EST
- Where
- Adams County, 0.87 mi SE of Two Taverns
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.770, -77.160
Thunderstorm winds estimated near 60 mph knocked down trees in Mt. Joy Township near Germantown.
Thunderstorm Wind, York
- When
- September 22, 3:28 PM EST
- Where
- York County, Grangeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.780, -76.970
Thunderstorm winds estimated near 60 mph knocked down trees across southwest York County.
Thunderstorm Wind, Lycoming
- When
- September 22, 3:29 PM EST
- Where
- Lycoming County, (Ipt)williamsport Ar
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.250, -76.920
The Williamsport Regional Airport ASOS reported a peak wind gust of 52 knots at 1629 EDT.
Thunderstorm Wind, Lycoming
- When
- September 22, 3:30 PM EST
- Where
- Lycoming County, 0.86 mi SE of Garden View
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.240, -77.040
Thunderstorm winds estimated near 60 mph knocked down trees near Williamsport.
Thunderstorm Wind, Northumberland
- When
- September 22, 3:35 PM EST
- Where
- Northumberland County, 0.71 mi S of Dewart
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.110, -76.879
Thunderstorm winds estimated near 60 mph knocked down trees along River Road near Dewart.
Thunderstorm Wind, Lycoming
- When
- September 22, 3:40 PM EST
- Where
- Lycoming County, 0.78 mi ENE of Muncy
- Measured
- 70 kt (81 mph) estimated gust
- Deaths
- 2 direct, 0 indirect
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.204, -76.786
NWS meteorologists confirmed a microburst near Muncy in southern Lycoming County around 1640 EDT. Peak thunderstorm winds were estimated near 80 mph based on extensive tree and roof damage. The intense, straight-line downburst winds uprooted or snapped numerous trees, causing structural damage to several homes. One very large tree landed on a vehicle traveling along S. Main Street and resulted in two fatalities.
Thunderstorm Wind, Columbia
- When
- September 22, 3:52 PM EST
- Where
- Columbia County, Jerseytown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.080, -76.580
Thunderstorm winds estimated near 60 mph knocked down trees in Jerseytown.
Thunderstorm Wind, Columbia
- When
- September 22, 4:05 PM EST
- Where
- Columbia County, Orangeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 41.080, -76.420
Thunderstorm winds estimated near 60 mph knocked down several trees in Orangeville. A few houses sustained minor damage from the severe winds and falling trees/branches.
Thunderstorm Wind, York
- When
- September 22, 4:12 PM EST
- Where
- York County, Fawn Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.730, -76.450
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Fawn Grove.
Thunderstorm Wind, Columbia
- When
- September 22, 4:13 PM EST
- Where
- Columbia County, 1.08 mi SSW of Berwick
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 41.055, -76.234
Thunderstorm winds estimated near 60 mph knocked down numerous trees around Berwick and surrounding communities. Several roofs were damaged due to falling trees and branches.
Thunderstorm Wind, Somerset
- When
- September 22, 4:18 PM EST
- Where
- Somerset County, 0.69 mi S of Jerome
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.210, -78.980
Thunderstorm winds estimated near 60 mph knocked down several trees and utility wires across northwest Somerset County.
Thunderstorm Wind, Schuylkill
- When
- September 22, 5:28 PM EST
- Where
- Schuylkill County, 0.33 mi WSW of Tremont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.628, -76.385
Thunderstorm winds estimated near 60 mph knocked down numerous trees across southern Schuylkill County.
Thunderstorm Wind, Franklin
- When
- September 22, 5:32 PM EST
- Where
- Franklin County, 0.28 mi SSE of St Thomas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.916, -77.798
Thunderstorm winds estimated near 60 mph knocked down utility wires on Main Street in St. Thomas. The damaging winds were associated with a convective outflow boundary/gust front south of the parent thunderstorm.
Thunderstorm Wind, Franklin
- When
- September 22, 5:35 PM EST
- Where
- Franklin County, 0.53 mi E of Chambersburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.930, -77.660
Thunderstorm winds estimated near 60 mph knocked down utility wires along Route 30 near Chambersburg. The damaging winds were associated with an convective outflow boundary/gust front south of the parent thunderstorm.
Thunderstorm Wind, Franklin
- When
- September 22, 5:42 PM EST
- Where
- Franklin County, 1.15 mi SW of Shippensburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.041, -77.538
Thunderstorm winds estimated near 60 mph blew a roof off a house on Route 11 (Molly Pitcher Highway) southwest of Shippensburg.
Thunderstorm Wind, Schuylkill
- When
- September 22, 5:45 PM EST
- Where
- Schuylkill County, 2.8 mi SSE of Friedensburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.563, -76.207
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Summit Station.
Thunderstorm Wind, Cumberland
- When
- September 22, 5:46 PM EST
- Where
- Cumberland County, Shippensburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.050, -77.520
Thunderstorm winds estimated near 60 mph knocked down numerous trees and utility wires in Shippensburg.
Thunderstorm Wind, Adams
- When
- September 22, 6:23 PM EST
- Where
- Adams County, 0.87 mi SE of New Oxford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.860, -77.060
Thunderstorm winds estimated near 60 mph knocked down multiple trees and utility wires along Route 94 near New Oxford.
Thunderstorm Wind, York
- When
- September 22, 6:30 PM EST
- Where
- York County, 0.87 mi NW of Lehman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.880, -76.860
Thunderstorm winds estimated near 60 mph knocked down numerous trees and utility wires near Spring Grove.
Thunderstorm Wind, Lancaster
- When
- September 22, 7:04 PM EST
- Where
- Lancaster County, 0.69 mi S of Landisville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.090, -76.400
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in East Hempfield Township near Landisville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Minnesota, September 22 to 27, 2010$33 million · 45 events
- Flash Flooding and Flooding in Wisconsin, September 22 to 30, 20101 injured · $15 million · 52 events
- Flash Flooding and Flooding in Minnesota, September 22 to 26, 2010$39 million · 35 events
- Hail and Damaging Winds in Virginia, September 22, 20101 injured · $3.0 million · 1 in hail · 44 events
- Flash Flooding in New Mexico, September 22 to 23, 20101 death · $12,000 · 2 events
- Flash Flooding and Flooding in South Dakota, September 22 to 23, 2010$950,000 · 3 in hail · 31 events
- Damaging Winds in North Carolina, September 22, 2010$174,000 · 60 kt wind · 27 events
- Flooding in South Dakota, September 22 to 30, 2010$400,000 · 5 events
- Hail and Damaging Winds in Pennsylvania, September 22, 2010$300,000 · 52 kt wind · 9 events
- Flash Flooding and Hail in Nebraska, September 22, 2010$195,000 · 1 in hail · 7 events
- Flash Flooding and Hail in Minnesota, September 22 to 23, 2010$100,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Pennsylvania, September 22, 2010$107,000 · 1 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252977, 252979, 252980, 252981, 252982, 252983, 252984, 253001, 252985, 252986, 252987, 252988, 253002, 252989, 252990, 252991, 252992, 252993, 252994, 252995, 252996, 252997, 252998, 252999, 253000.